An Instability Theorem for Steady Motions in Free and Restrained Dynamical Systems

[+] Author and Article Information
P. Hagedorn, W. Teschner

Institut für Mechanik, 61 Darmstadt, Hochschustrasse 1, Technische Hochschule Darmstadt, West Germany

J. Appl. Mech 47(4), 908-912 (Dec 01, 1980) (5 pages) doi:10.1115/1.3153812 History: Received November 01, 1979; Revised April 01, 1980; Online July 21, 2009


The stability of steady motions in dynamical systems with ignorable coordinates is considered. In addition to the original “free” systems “restrained” systems are defined in such a way that the ignorable velocities remain constant along all motions; the stability behavior of the two systems is compared. A previously established instability theorem is generalized and three examples are given.

Copyright © 1980 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In